Arkansas, 2024Flooding in Arkansas, May 18 to 25, 2024
May 18 to 25, 2024 · NWS LZK · 2 events in 2 counties and zones
Minor river flooding affected portions of the Black and Cache Rivers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor river flooding affected portions of the Black and Cache Rivers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 18, 4:31 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, May 18, 4:31 AM CST, 3 hours 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
531 AM CDT Sat May 18 2024
...New AVIATION...
.SHORT TERM...
(Today through Sunday Night)
Issued at 312 AM CDT Sat May 18 2024
Scattered SHRA/TSRA continue off an on early this Sat morning across
central to NERN sections of the CWA under the upper shortwave axis
moving slowly east over AR. Some isolated convection was also noted
further SW...also under this axis. Expect this activity to continue
into the morning hrs...gradually shifting east by after sunrise.
While the threat for SVR Wx remains low...an isolated
strong...briefly SVR storm could be seen. Locally heavy rainfall
will also be possible.
After the morning convection and patchy fog...expect conditions to
become dry for most areas by late this morning as the upper
shortwave axis moves east. Expect a mostly clear sky...and warm
conditions to develop. Highs over the weekend will warm into the
upper 70s to mid 80s today...and a few deg warmer for Sun in the
80s to around 90. Lows tonight will be in the upper 50s to mid
60s...and a few deg warmer for Sun night in the 60s to around 70.
Expect the dry forecast to continue into the early part of the long
term period.
&&
.LONG TERM...
(Monday through Friday)
Issued at 312 AM CDT Sat May 18 2024
An unsettled upper flow pattern wl be in place acrs the CONUS. H500
troughing wl be digging Swrd into the Pac-N/W. Mon into Tues, N/Wrn
US troughing wl bcm confluent w/ a detached Pacific upper
low/subtropical jet, resulting in broad troughing flow over the Wrn
half of the CONUS, and a pronounced region of mean S/Wrly
and diffluent flow over the Cntrl Plains.
Seasonably warm temperatures are expected thru the first half of the
new work week, as strong Srly sfc flow wl be in place, w/ daily hi
temps in the low 90s expected at most locations. Chances for rain
and storms are set to return to the region on Tues, but more lkly
towards later Tues night, as deepening sfc cyclonic flow over the
Cntrl Plains maneuvers N/Ewrd, and an asctd trailing cdfrnt sweeps
S/Ewrd towards the FA. Covg of precip should incrs fm N/Wrn AR
towards Cntrl and Srn AR late Tues night and into Wed. Severe
potential remains conditional, w/ greater vertical shear displaced
to the north, and current timing of greater convective covg trending
towards the overnight PD of Tues/Wed. Some intermittent strong to
briefly severe storms cannot be ruled out attm, but greater covg and
intensity remains in question.
Wed and thru the remainder of the PD, unsettled weather looks to
persist, as the aforementioned cdfrnt is currently progged to stall
out over the Cntrl third to Srn portion of the state, and serve as
the focal point for daily covg of showers/storms. Slightly cooler
daily high temps should resume under greater covg of rain/clouds
thru the latter half of next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 530 AM CDT Sat May 18 2024
Some patchy fog will be possible early in the period...but expect
dominant VFR conditions through this Sat evening. Light and
variable winds will be seen at less than 10 kts. These light winds
may result in more patchy fog again tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 83 64 87 67 / 20 0 0 0
Camden AR 86 65 90 67 / 10 0 0 0
Harrison AR 81 61 86 66 / 10 0 0 0
Hot Springs AR 86 64 89 67 / 10 0 0 0
Little Rock AR 86 67 89 69 / 20 0 0 0
Monticello AR 85 67 89 69 / 30 0 0 0
Mount Ida AR 86 63 89 67 / 10 0 0 0
Mountain Home AR 83 61 87 66 / 10 0 0 0
Newport AR 83 66 87 69 / 30 0 0 0
Pine Bluff AR 85 66 89 69 / 30 0 0 0
Russellville AR 85 64 89 68 / 10 0 0 0
Searcy AR 83 64 87 66 / 30 0 0 0
Stuttgart AR 83 67 87 69 / 30 0 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...62
LONG TERM....72
AVIATION...62
Hazardous weather outlook, May 18, 2:23 AM CST, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
323 AM CDT Sat May 18 2024
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-191000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
323 AM CDT Sat May 18 2024
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Some isolated to scattered thunderstorms will remain possible
this morning across portions of the area. While the threat for
severe weather remains low...an isolated strong to briefly severe
thunderstorm could be seen. Expect the chances for seeing
thunderstorms to decrease by late this morning. Otherwise...no
hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
By early next week...a period of above normal temperatures is
expected across the state. Daily highs are expected to approach or
exceed 90 degrees in many locations...with heat index values in the
upper 90s at times. Expect conditions to cool off by the middle of
the week as rain chances return to the forecast.
Chances for rain and thunderstorms are expected to return to the
forecast area late Tuesday night. Some storms may become briefly
strong to severe during the overnight period into Wednesday
morning. However...the threat for more widespread severe weather
remains low at the moment.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Flood, Lawrence
- When
- May 18, 8:27 AM CST to 9:00 PM CST
- Where
- Lawrence County, 0.34 mi ENE of Black Rock to 0.19 mi NE of Black Rock
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.101, -91.094
Minor river flooding was noted along the Black River at Black Rock.
Flood, Woodruff
- When
- May 22, 3:00 AM CST to May 25, 11:45 AM CST
- Where
- Woodruff County, 0.8 mi SSW of Riverside to 0.91 mi SW of Riverside
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.270, -91.236
Minor river flooding was observed along the Cache River at Patterson.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, May 18, 20241 death · 1 event
- Hail in Wisconsin, May 18, 2024$919,000 · 2 in hail · 17 events
- Flash Flooding and Heavy Rain in West Virginia, May 18, 2024$210,000 · 8 events
- Flash Flooding in North Carolina, May 18, 2024$30,000 · 2 events
- Dense Fog in Illinois, May 18, 202416 events
- Dense Fog in Kentucky, May 18, 202416 events
- Hail in Wisconsin, May 18, 20241.75 in hail · 16 events
- Flash Flood in North Carolina, May 18, 2024$20,000 · 1 event
- Damaging Winds in North Carolina, May 18, 2024$14,000 · 55 kt wind · 3 events
- Dust Devil in Nevada, May 18, 20241 injured · 1 event
- Hail in Michigan, May 18, 20242 in hail · 9 events
- Lightning Strike in Florida, May 18, 20241 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1182182, 1182119.